MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX BR 3.4MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US HEALIX BR 3.4MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222343
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4)-incomplete.The lot number is not currently available.
 
Event or Problem Description
It was reported by the affiliate, that the end of the suture can't get through the lumen of inserter; it doesn't slide.Surgeon has to cut end of suture.It happens regularly.There is no patient consequence.This information being submitted for this complaint are all the details that are known/available regarding this event.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The lot number is currently unavailable; therefore, the expiration date is unavailable.
 
Event or Problem Description
Additional event information received on 10/18/2018.Reply in the additional event info requested, "re: (b)(4)".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi:(b)(4).The lot number is not currently available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.Visual inspection revealed that the device was missing suture, anchor, handle cover and end of the suture was found cut.Since the suture was cut at the end, the complaint is confirmed.This failure mode results when the suture won't be released completely.Furthermore, no lot number was supplied which precludes conducting a device history record (dhr) review or a lot specific search in the complaints handling system.At this time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).Depuy synthes has been informed that the lot number is not available.
 
Event or Problem Description
Additional information received from affiliate on 30october2018: the issue was detected during use.It is unknown if there was any difficulty aligning the instruments required for insertion prior to use.It is unknown if excessive force was needed to insert the device.There was no surgical delay.Alternatives were readily available but not used.The procedure was able to be completed and there was no impact to the patient.It is unknown if when the button was depressed and slid forward if the wire advanced as expected or if it retracted when the button was depressed and slid rearward.It is unknown if the wire tip bent or hanging up on the shaft when retracted.It also was not known if the button was easier to move in one direction verse the other.No audible indication of something breaking within the device was heard.No components or pieces broke free from the assembly.

Brand Name
HEALIX BR 3.4MM
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7874349
Report Number1221934-2018-54639
Device Sequence Number1909269
Product Code MAI
UDI-Device Identifier10886705023820
UDI-Public10886705023820
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer10/18/2018
10/18/2018
10/30/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date10/26/2018
10/30/2018
11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1